I'm currently in the process of weaning myself off Lexapro. I can handle all of the symptoms except the moodiness. I feel it's not fair that my loved ones should have to suffer because of it. Any suggestions please?
My daughter and I are both on Lexapro for different conditions. If she misses a dose or two she has same reaction as yourself and becomes another person totally. As a loved one I understand what you mean. Here is all I can offer apart from support.
1. Ask health care practioner. If there's stuff to help heroin addicts withdraw I sure hope there's help for us. I am going to start the weaning process soon and am scared of all the symptoms I hear about.
2. Try to increase seratonin levels by ensuring you get some sunshine and try to increase exercise. Both of these are supposed to help.
3. When you are feeling OK explain to your loved ones carefully and calmly about the withdrawal process and how it makes you feel and that it affects your responses. It helps them to understand it isn't your intention and it isn't personal.
4. Always apologise. It helps everyone to move on.
5. We have named the persona that comes out for my daughter. It helps us to disassociate that behaviour from her.
Remember they are called your loved ones for a reason. They will want to be supportive but it helps to know the relationship of the behaviour to the drug.
Best of luck on your journey.
The process u r talking about is called 'bunkering down'. It is a very normal avoidance measure but is is very counter-productive.
Your S.O. will feel that you're avoiding them (personal) even though u aren't meaning it to be. It hurts them.
I know u may think u r shielding them. You r not.Yes it's hard for others to understand but even harder when u don't explain. (How can they?)
They will not understand what is going on and will take it personally. Unless u talk. Even if u don't want to verbalise cos u dont want the whole Looooooong talk... You could write down what is happening.
My daughter and I kept a journal when things were very tough and wrote to each other. This took lots of the emotion out of it. u don't get interrupted. u can choose your words and clarify and make an undertaking to aim for understanding.
It is easy for us to get wrapped up in our pain. They have pain too but the hardest sometimes is being shunned. they need to talk too. and DON"T TAKE ON GUILT from what they need to say. Just accept their feeling as theirs. Do what u can to help but try to find some solutions together. They will understand your need for time out if u explain.
Hope all goes well. hope these suggestions are helpful. I found they worked for us.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 1 answer
I am weaning off of Lexapro to help lose the 30 lbs I gained on it. Any idea as to how long it will?
Posted 19 Mar 2011 • 1 answer
Posted 24 Feb 2016 • 10 answers
Posted 17 Jun 2017 • 0 answers
Posted 22 Jul 2017 • 1 answer